Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 50, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 15, 2016, 7:30 PM CDT for Brewster County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2016, 7:30 PM CDT (00:30 UTC)
- Expired
- May 15, 2016, 8:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 237 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
353 WUUS54 KMAF 160030 SVRMAF TXC043-160115- /O.NEW.KMAF.SV.W.0050.160516T0030Z-160516T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 730 PM CDT SUN MAY 15 2016 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BREWSTER COUNTY IN SOUTHWESTERN TEXAS... * UNTIL 815 PM CDT * AT 729 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES SOUTHEAST OF MARATHON...MOVING SOUTHEAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL BREWSTER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3001 10314 3001 10301 2986 10283 2980 10306 TIME...MOT...LOC 0029Z 319DEG 14KT 2997 10305 HAIL...0.88IN WIND...60MPH $$ 84
2 follow-up statements
448
WWUS54 KMAF 160055
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
755 PM CDT SUN MAY 15 2016
TXC043-160115-
/O.CON.KMAF.SV.W.0050.000000T0000Z-160516T0115Z/
BREWSTER TX-
755 PM CDT SUN MAY 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL BREWSTER COUNTY...
AT 754 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES NORTHEAST
OF PERSIMMON GAP...OR 27 MILES SOUTHEAST OF MARATHON...MOVING
SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL BREWSTER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3001 10314 3001 10301 2986 10283 2980 10306
TIME...MOT...LOC 0054Z 319DEG 14KT 2989 10297
HAIL...1.00IN
WIND...60MPH
$$
84737
WWUS54 KMAF 160112
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
812 PM CDT SUN MAY 15 2016
TXC043-160121-
/O.EXP.KMAF.SV.W.0050.000000T0000Z-160516T0115Z/
BREWSTER TX-
812 PM CDT SUN MAY 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BREWSTER COUNTY WILL
EXPIRE AT 815 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3001 10314 3001 10301 2986 10283 2980 10306
TIME...MOT...LOC 0108Z 319DEG 14KT 2989 10297
$$
84What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 4:55 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 15, 4:55 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 455 PM CDT SUN MAY 15 2016 .DISCUSSION... See 00Z Aviation Discussion below. && .AVIATION... SFC obs/analysis shows upslope flow enhancing convection over the higher terrain this afternoon, w/main concerns being KFST/KCNM for the first few hours of TAF issuance. Other terminals should be in the clear, unless forecasted 35-40kt LLJ keeps convection going late enough into the evening. Otherwise, buffer soundings suggest IFR stratus developing overnight KMAF, and MVFR KHOB. Other terminals should remain or improve to VFR overnight. Sfc trough is forecast to move from the 4 Corners area to the panhandles overnight, veering sfc flow across West Texas and Southeast New Mexico to SW Monday. This will scour PBL moisture from all terminals. A cu field should develop over Texas terminals by late morning, w/bases 5-6 kft agl. && .PREV DISCUSSION... /issued 126 PM CDT SUN MAY 15 2016/ DISCUSSION... The upper low over the NW this morning will drop south to near the 4 corners region Tuesday. This will put the region into SW flow aloft and allow shortwaves to track across the area. This trough weakens as another upper low moves down the NW coast Thursday. This next upper low will bring another chance of rain to the area by midweek. Have had a cool... cloudy... and damp start to the morning with an unseasonably high rh across the area. Clouds should be on the decrease tonight with lows in the 50s and 60s. High temps still trying to recover from the cold front passage yesterday will be on the increase next few days as the wind comes back around to the south...highs climb back into the 90s Monday. Another cold front will blow into the area Tuesday resulting in a much cooler Wednesday... this too will be short lived as readings recover into the weekend. Scattered showers and storms developed this morning across SE NM... Upper Trans Pecos... and Central Permian Basin. Easterly upslope flow should help to generate storms over the higher elevations later today... by 18z have gotten first echo over the Davis Mtns. Some of these storms could become strong to severe as CAPE and shear decent but cloud cover has been limiting development. Monday looking dry before rain chances begin to increase again mid week... especially Wednesday/Thursday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 62 90 65 76 / 30 10 10 20 Carlsbad 58 89 57 82 / 30 0 0 10 Dryden 65 91 68 91 / 40 10 10 20 Fort Stockton 64 92 63 87 / 40 10 10 10 Guadalupe Pass 57 79 56 77 / 30 0 0 10 Hobbs 58 86 55 81 / 20 0 10 10 Marfa 50 83 51 81 / 40 10 10 10 Midland Intl Airport 63 91 64 84 / 30 10 10 20 Odessa 63 90 63 84 / 30 10 10 10 Wink 62 91 60 88 / 30 0 10 10 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 44/84/44
Hazardous weather outlook, May 15, 3:05 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 305 PM CDT SUN MAY 15 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-162015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 305 PM CDT SUN MAY 15 2016 /205 PM MDT SUN MAY 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG THUNDERSTORMS WILL AFFECT MUCH OF SOUTHEASTERN NEW MEXICO...THE FAR WESTERN PERMIAN BASIN...AND WEST TEXAS SOUTH OF INTERSTATE 20. HAIL TO THE SIZE OF NICKELS...GUSTY WINDS...AND VERY HEAVY RAIN ARE POSSIBLE WITH THE STRONGEST STORMS. ELSEWHERE...SHOWERS AND AN OCCASIONAL THUNDERSTORM ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 15, 4:59 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 459 PM CDT SUN MAY 15 2016 TXZ074-075-081-152245- BIG BEND AREA TX-PECOS TX-DAVIS/APACHE MOUNTAINS AREA TX- 459 PM CDT SUN MAY 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BREWSTER AND WEST CENTRAL PECOS COUNTIES UNTIL 545 PM CDT... AT 459 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOVEY...OR 23 MILES NORTH OF MARATHON...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL BREWSTER AND WEST CENTRAL PECOS COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND . && LAT...LON 3054 10340 3063 10334 3053 10297 3028 10312 TIME...MOT...LOC 2159Z 302DEG 15KT 3056 10330 44
Special weather statement, May 15, 5:42 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 542 PM CDT SUN MAY 15 2016 TXZ074-075-081-152330- BIG BEND AREA TX-PECOS TX-DAVIS/APACHE MOUNTAINS AREA TX- 542 PM CDT SUN MAY 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BREWSTER AND SOUTHWESTERN PECOS COUNTIES UNTIL 630 PM CDT... AT 542 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF MARATHON...MOVING SOUTH AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARATHON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND . && LAT...LON 3043 10325 3043 10310 3018 10297 3018 10330 TIME...MOT...LOC 2242Z 356DEG 15KT 3035 10316 44
Local storm report, May 15, 6:30 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
630 PM CDT SUN MAY 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 8 NE MARATHON 30.29N 103.15W
05/15/2016 M1.00 INCH BREWSTER TX LAW ENFORCEMENT
REPORTED BY BREWSTER COUNTY S.O.
&&
JAMES.DEBERRYLocal storm report, May 15, 6:34 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
634 PM CDT SUN MAY 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL MARATHON 30.21N 103.24W
05/15/2016 E1.75 INCH BREWSTER TX LAW ENFORCEMENT
HIGHWAY 385 IN MARATHON, MINOR FLOODING ON ROADWAY.
&&
CMRLocal storm report, May 15, 6:38 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
638 PM CDT SUN MAY 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL S MARATHON 30.21N 103.24W
05/15/2016 E1.00 INCH BREWSTER TX STORM CHASER
&&
CMRLocal storm report, May 15, 6:39 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
639 PM CDT SUN MAY 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM FLASH FLOOD 2 S MARATHON 30.18N 103.24W
05/15/2016 BREWSTER TX STORM CHASER
HIGHWAY 385 S UNPASSABLE SOUTH OF MARATHON
&&
CMRThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:09 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 30 min |
| May 15, 7:44 PM CDT | Special Weather Statement | MAF | Brewster | 46 min |
| May 16, 3:47 AM CDT | Red Flag Warning | MAF | 18 hr | |
| May 16, 4:16 AM CDT | High Wind Watch | MAF | 35 hr | |
| May 16, 1:25 PM CDT | High Wind Warning | MAF | 6 hr | |
| May 16, 3:45 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.